Alert archive / Florida / Coastal Flood Statements in 2010

Coastal Flood Statement 49, NWS Miami, FL

October 25, 2010Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Oct 25, 2010, 3:35 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 3:35 AM EDT (07:35 UTC)
Expired
Oct 25, 2010, 8:00 PM EDT
In force
16 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WHUS42 KMFL 250735
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
335 AM EDT MON OCT 25 2010

FLZ168-172-173-260000-
/O.NEW.KMFL.CF.S.0049.101025T0735Z-101026T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
335 AM EDT MON OCT 25 2010

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...

THE COMBINATION OF EAST SOUTHEAST WINDS OF AROUND 15 MPH ALONG
WITH A LATE AFTERNOON LOW TIDE WILL RESULT IN A HIGH RISK OF RIP
CURRENTS AT THE PALM BEACH...BROWARD AND MIAMI-DADE COUNTY 
ATLANTIC BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$

GREGORIA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 25, 1:41 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 25, 1:41 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
141 AM EDT MON OCT 25 2010

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE EARLY
MORNING HOURS FOR ALL S. FL TERMINALS. THE LINE OF SHOWERS THAT AFFECTED
KPBI EARLIER HAS MOVED NORTHWARD OF THE TERMINAL. MAINLY PASSING
SHOWERS WILL CONTINUE TO MOVE QUICKLY WESTWARD ACROSS THE ATLANTIC
WATERS...WITH EAST COAST TERMINALS HAVING A PASSING SHOWER FROM
TIME TO TIME. BREEZY CONDITIONS EXPECTED TO CONTINUE SUNDAY
MORNING BUT WILL BEGIN TO SLOWLY SUBSIDE BY MONDAY EVENING.

60

&&

.PREV DISCUSSION... /ISSUED 825 PM EDT SUN OCT 24 2010/

AVIATION...
MODERATE ONSHORE FLOW WILL PREVAIL ACROSS THE ATLANTIC COAST OF
THE PENINSULA OVERNIGHT...WITH SCT SHRA ACTIVITY EXPECTED TO
PERIODICALLY AFFECT TERMINALS. GIVEN CURRENT TRENDS IN RADAR
DATA...WILL INCLUDE VCSH/CB AT ALL TERMINALS...AS THERE WILL ALSO
BE A VERY LOW THREAT FOR TSRA AS WELL. BRIEF PERIODS OF MVFR
CIG/IFR VSBY WILL BE POSSIBLE IN HEAVIER PRECIPITATION...AND MAY
REQUIRE AMENDMENTS THRU THE PERIOD. PREVAILING CONDS OUTSIDE OF
SHRA/TSRA WILL BE VFR...WITH SCT015/BKN035 STRATOCU AND ESE WIND
9-13 KNOTS. LOW-LEVEL FLOW WILL GRADUALLY VEER TO SE DURING
REMAINDER OF TAF PERIOD...WITH SHRA THREAT PERHAPS DIMINISHING BY
LATE MORNING/EARLY AFTERNOON ALONG THE EAST COAST...AND INCREASING
AT APF. FOR NOW...WILL MAINTAIN VCSH BUT IMPROVE CIGS AFTER 25/13Z
AT ATLANTIC COAST AIRPORTS...AND REINTRODUCE VCTS/CB AT APF AFTER
25/18Z. SE FLOW 14G20 KNOTS IS EXPECTED ALONG THE EAST COAST
DURING THE DAY TOMORROW...WITH SLIGHTLY WEAKER SSE FLOW
ANTICIPATED AT APF.

70/DD

PREV DISCUSSION... /ISSUED 441 PM EDT SUN OCT 24 2010/

UPDATE...SHOWERS HAVE INCREASED IN COVERAGE THROUGH THE CENTRAL
PORTIONS OF THE CWA THIS AFTERNOON, AND THEREFORE HAVE INCREASED
POPS AND QPF THROUGH THE EVENING TO REFLECT THIS TREND. /TINGLER

PREV DISCUSSION... /ISSUED 149 PM EDT SUN OCT 24 2010/

DISCUSSION...HIGH PRES...CENTERED OVER THE ATLC WELL E OF THE
CAROLINAS...WILL MOVE ENE OVER THE NEXT FEW DAYS AS HURRICANE
RICHARD MOVES W INTO BELIZE TONIGHT. A RIDGE OF HIGH PRES
EXTENDING SW OVER THE FLA PENINSULA PERSISTS THROUGH MIDWEEK AS
RICHARD WEAKENS AND EVENTUALLY DISSIPATES LATE THIS WEEK OVER THE
SW GULF OF MEX. THE RIDGE WILL MOVE EASTWARD INTO THE ATLC THU AND
FRI AS A COLD FRONT MOVES INTO FLA AND THROUGH S FLA FRI NIGHT
WITH HIGH PRES REBUILDING OVER THE SE U.S. AND FLA SAT AND SUN.

FOR THE SHORT TERM...TONIGHT THROUGH TUE NIGHT...AS RICHARD MOVES
W...THE PRES GRADIENT GRADUALLY SLACKENS AND THE EASTERLY
BREEZES GRADUALLY DECREASE IN TURN. BUT THROUGH THE PERIOD SOME
SHRA WILL CONTINUE TO MOVE FROM THE ATLC ONSHORE AND DURING THE
DAY POSSIBLY DEVELOP OVER THE INLAND AND W. TSTM DEVELOPMENT LOOKS
SPURIOUS AT BEST AND AT THIS TIME ONLY SHRA IN THE FORECAST.
MAX/MIN TEMPS WILL CONTINUE TO RUN ABOVE NORMS.

EXTENDED...WED THROUGH SUN...LITTLE CHANGE WED AND THU BUT A
WEAKENING COLD FRONT MOVES ACROSS THE AREA FRI NIGHT. POPS WILL
REMAIN MINIMAL WED THROUGH FRI AND THEN DRY NEXT WEEKEND. MAX/MIN
TEMPS WILL FALL TOWARDS/SLIGHTLY BELOW NORMS FRI AND INTO NEXT
WEEKEND.

MARINE...THOUGH THE PRES GRADIENT IS WEAKENING...CAUTION
STATEMENTS WILL CONTINUE FOR THE ATLC AND BISCAYNE BAY WATERS AT
LEAST THROUGH TONIGHT. OTHERWISE...A PERSISTENT EASTERLY WIND FLOW
THROUGH THE PERIOD.

FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  76  86  76 / 20 20 20 20
FORT LAUDERDALE  86  78  85  77 / 20 20 20 20
MIAMI            87  77  86  76 / 20 20 20 20
NAPLES           90  72  88  74 / 30 10 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...57/DG
AVIATION/RADAR...60/BD
Hazardous weather outlook, Oct 24, 7:30 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
730 PM EDT SUN OCT 24 2010

FLZ063-066>075-168-172>174-250930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
730 PM EDT SUN OCT 24 2010

...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: EASTERLY WINDS OF 15 TO 20 MPH WILL RESULT IN A
MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF
MIAMI DADE, BROWARD AND PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EASTERLY WINDS IN THE 15 TO 20 MPH RANGE AND LOW TIDE IN THE
AFTERNOON WILL CREATE AN ELEVATED RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.